Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Subutex Hell..

Hi everyone, I'm new here and need some help. I would appreciate any feedback. I have been on subutex since 2008. I went into rehab to get off..I was on 12 mgs a day when I went in on Oct 5, 2015. They put me on a 20 day taper and then took me off. I was off for 18 days and suffered severely everyday. I lost 15 lbs. it was like full blown dope sick. I won't go into the horrific details, but needless to say it was a failure. My ins stopped paying and I had to fly home which was from Ca to Mi. A whole day of airports and sitting in a plane. I couldn't sit for more than 5 min Bc of the rls. The doctor there knew I couldn't make it home in the condition I was in and ended up putting me back on 2 mgs 2 days before I left. It helped a lot but it took several days before I felt close to normal again. Im currently still taking the 2 mgs a day, but I really want off of the subs. My body and brain had to be healing , but I didn't feel any better on the 18th of being sub free than the 3rd day. I'm terrified to go off again. I was on Methadone for 2 years many years ago and used suboxone for 8 or 10 days to get off of it I don't remember. But it was a piece of cake. The subs made it that way obviously, but I'm seriously thinking about going back on methadone for 90 day and doing the same thing, using subs to get off at a low dose. Has anyone ever done this?
5 Responses
1235186 tn?1549257619
COMMUNITY LEADER
Hello sky and welcome. Going back to methadone will just keep the cycle going.
You have been on 2 mgs for about  Two months?
I would recommend just to continue to taper the subs.
After years even after you stop your body still has to go through detox.
This will take time. Your mind, body and spirit  need to heal.

Start eating lean proteins,  veggies and fruit. Take vitamins.
Drink protein shakes.

Time will be your healer. Once you stop it will take 21 days for the subs to be completely out of your system.
Exercise, get some sun, take epsom salt baths.

Get to substance support groups, NA, AA, celebrate recovery, counseling,
Church . Get as much support as possible.
7163794 tn?1457366813
COMMUNITY LEADER
At 2mg, you should have a dr wean you slowly even off that. 20 days was NOT, a slow enough wean down, IMO. I was on 24mg of subs for 7 years.....it took me roughly 3/4 weeks to lessen the "horrible" part....if you do it slow enough, i think it would work. Do u have a sub dr where your at now? DO NOT SWITCH FROM SUBS TO METHADONE!!!!!! VERY SIMILAR W/D....Not worth it....just wean off the subs. If you decide to do it let us know as we will tell u what we used to get off of it. Good luck to you....
Avatar universal
Thanks to you both for commenting and the support. Yes I have a subutex doctor. I will try tapering slower and giving it another shot. I'm just terrified because I have 3 friends who are in this same boat. One of them gets down to .5 mgs and has stopped..the month or longer withdrawal outlasts his will. I know methadone is just as hard, yet if I switch to it for 90 days to let the bup leave my system,  then use a very small amount for a very short time to get off the done.,shouldn't  it be just as easy as the 1st time I got off methadone the same way in 1999. Idk or will I end up right back here. Will the bup still affect me the same way coming off if absent for 90 days or more. The 18 days In treatment were the hardest some of the hardest days of my life. I've been through heroin withdrawal., it's no joke., so painful. If it were only a week or 10 days I could handle it. I just can't go through another long process of suffering again.
Avatar universal
moty51, how low did you get down to before you stopped completely. If you don't mind me asking?
Thanks so much
1 Comments
I didnt taper....i jumped from 24mg....i was sick for at least 30 days and my brain felt like jello for a couple of months. Switching from one drug to another to avoid the feelings of w/d usually doesnt work. You have to go through it. I've heard of people getting as low as .25 and still having some w/d. When i say ssslllooowww taper, i mean really slow. Not sure why drs dont know this???? At the dose i was at, to taper properly and avoid w/d would have taken almost 3 years....screw that! Feel somewhat ****** for 3 years or just bite it and jump....i chose jumping and have been clean for a little over 2 years.
4522800 tn?1470325834
Hi Sky..How are YOU feeling?? What did you decide to do??

Thanks for the invite and I got a deep feeling I know you from somewhere. Ha!
Anyway, I have a medical book here that a Dr had lent me yrs ago and it talks about the Buprenorphine, Naltrexone and Methadone..Going from one to the other or vise versa.

I too came off of a helllish methadone detox and it was not fun, as I was in CA  at a treatment center. They did put me on the Subs for a bit, but I took it into my own hands and stopped it..NOT GOOD!!! Been doing alot of research lately and I did find out that a 8mg of Subs equivalents to 60mg of Methadone and it also shows other drugs it equivalents too. The Subs only block those receptors partially compared to all the other opiates. If it was me..I would just try to taper slow & easy off the Subs, as Motye had mentioned. Both these meds are very synthetic and they will take time to metabolize and it will take some time for those Brain chems to adjust back. I just think it is a bit safer for you on the subs. I know if I went back to the Methadone, I could get in trouble with that drug again. I think of the future at my age and my pain..If I had to take something in the future for pain it might just be the Subs. I do not know because right now I hate them all..lol
Give us a update on what you did decide to do??OK??
Bless
Vickie
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.